Alert archive / Wisconsin / Frost Advisories in 2009
Frost Advisory 2, NWS Green Bay, WI
NWS Green Bay, WI issued this frost advisory at May 14, 2009, 3:52 AM CDT for 8 counties in Wisconsin. It took effect at May 15, 2009, 1:00 AM CDT. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- May 14, 2009, 3:52 AM CDT (08:52 UTC)
- In effect from
- May 15, 2009, 1:00 AM CDT
- Expired
- May 15, 2009, 3:11 AM CDT
- In force
- 2 hr
- Issued by
- NWS Green Bay, WI
Counties Florence County, WI, Forest County, WI, Langlade County, WI, Lincoln County, WI, Marinette County, WI, Oconto County, WI, Oneida County, WI, Vilas County, WI
The radar
The Green Bay radar (KGRB), 130 km from the middle of the area, began a volume at 08:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.9 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 443 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGRB 140852 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 352 AM CDT THU MAY 14 2009 ...FROST EXPECTED ACROSS NORTHERN WISCONSIN TONIGHT... .CLEARING SKIES AND DIMINISHING WINDS WILL ALLOW TEMPERATURES TO DROP SUBSTANTIALLY TONIGHT. FROST IS LIKELY ACROSS ALL OF NORTH- CENTRAL AND NORTHEAST WISCONSIN. FREEZING TEMPERATURES ARE EXPECTED AT CLIMATOLOGICALLY COLD-SPOTS IN THE FAR NORTH. WIZ005-010>013-018-019-021-073-142200- /O.NEW.KGRB.FR.Y.0002.090515T0600Z-090515T1200Z/ VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- NORTHERN OCONTO-SOUTHERN MARINETTE- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO...CRIVITZ 352 AM CDT THU MAY 14 2009 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 7 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 7 AM CDT FRIDAY. FROST IS EXPECTED TONIGHT. FREEZING TEMPERATURES ARE EXPECTED AT CLIMATOLOGICALLY COLD-SPOTS IN THE FAR NORTH. LOCATIONS VERY CLOSE TO THE BAY OF GREEN BAY WILL BE PROTECTED SOMEWHAT...BUT EVEN THESE LOCATIONS COULD EXPERIENCE PATCHY FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. ANYONE WHO HAS ALREADY PURCHASED COLD-SENSITIVE PLANTS SHOULD BRING THEM INSIDE IF POSSIBLE...OR COVER THEM IF THEY MUST REMAIN OUTSIDE. BUSINESSES WITH COLD-SENSITIVE PLANTS SHOULD PROTECT THEM TONIGHT. && $$ JS
3 follow-up statements
000 WWUS73 KGRB 142048 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 348 PM CDT THU MAY 14 2009 ...FROST EXPECTED ACROSS NORTHERN WISCONSIN TONIGHT... .CLEARING SKIES AND DIMINISHING WINDS WILL ALLOW TEMPERATURES TO DROP SUBSTANTIALLY TONIGHT. FROST IS LIKELY ACROSS ALL OF NORTH- CENTRAL AND NORTHEAST WISCONSIN. FREEZING TEMPERATURES ARE EXPECTED AT CLIMATOLOGICALLY COLD-SPOTS IN THE FAR NORTH. WIZ005-010>013-018-019-021-073-151200- /O.CON.KGRB.FR.Y.0002.090515T0600Z-090515T1200Z/ VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- NORTHERN OCONTO-SOUTHERN MARINETTE- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO...CRIVITZ 348 PM CDT THU MAY 14 2009 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 AM CDT FRIDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 AM CDT FRIDAY. FROST IS EXPECTED TONIGHT. FREEZING TEMPERATURES ARE EXPECTED AT CLIMATOLOGICALLY COLD-SPOTS IN THE FAR NORTH. LOCATIONS VERY CLOSE TO THE BAY OF GREEN BAY WILL BE PROTECTED SOMEWHAT...BUT EVEN THESE LOCATIONS COULD EXPERIENCE PATCHY FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. ANYONE WHO HAS ALREADY PURCHASED COLD-SENSITIVE PLANTS SHOULD BRING THEM INSIDE IF POSSIBLE...OR COVER THEM IF THEY MUST REMAIN OUTSIDE. BUSINESSES WITH COLD-SENSITIVE PLANTS SHOULD PROTECT THEM TONIGHT. && $$ TH
000 WWUS73 KGRB 150248 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 948 PM CDT THU MAY 14 2009 ...FROST EXPECTED ACROSS NORTHERN WISCONSIN TONIGHT... .CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO PLUMMET TONIGHT. FROST IS LIKELY ACROSS ALL OF NORTH CENTRAL AND NORTHEAST WISCONSIN. FREEZING TEMPERATURES ARE EXPECTED AT THE CLIMATOLOGICALLY FAVORED COLD SPOTS IN THE FAR NORTH. WIZ005-010>013-018-019-021-073-151200- /O.CON.KGRB.FR.Y.0002.090515T0600Z-090515T1200Z/ VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- NORTHERN OCONTO-SOUTHERN MARINETTE- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO...CRIVITZ 948 PM CDT THU MAY 14 2009 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 AM CDT FRIDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 AM CDT FRIDAY. FROST IS EXPECTED TONIGHT. FREEZING TEMPERATURES ARE EXPECTED AT THE CLIMATOLOGICALLY FAVORED COLD SPOTS IN THE FAR NORTH. LOCATIONS CLOSE TO THE BAY OF GREEN BAY WILL NOT GET AS COLD... BUT EVEN THOSE LOCATIONS COULD EXPERIENCE PATCHY FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. ANYONE WHO HAS ALREADY PURCHASED COLD-SENSITIVE PLANTS SHOULD BRING THEM INSIDE IF POSSIBLE...OR COVER THEM IF THEY MUST REMAIN OUTSIDE. BUSINESSES WITH COLD-SENSITIVE PLANTS SHOULD PROTECT THEM TONIGHT. && $$ KIECKBUSCH
000 WWUS73 KGRB 150811 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 311 AM CDT FRI MAY 15 2009 WIZ005-010>013-018-019-021-073-150915- /O.CAN.KGRB.FR.Y.0002.000000T0000Z-090515T1200Z/ VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- NORTHERN OCONTO-SOUTHERN MARINETTE- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO...CRIVITZ 311 AM CDT FRI MAY 15 2009 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE FROST ADVISORY. A FEW LOCATIONS IN NORTH-CENTRAL WISCONSIN HAD TEMPERATURES FALL TO NEAR OR SLIGHTLY BELOW FREEZING EARLIER IN THE NIGHT. BUT CLOUDS HAVE INCREASED AND TEMPERATURES SHOULD REMAIN STEADY OR RISE A BIT DURING THE NEXT FEW HOURS. $$ JS
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this frost advisory went out at May 14, 3:19 AM CDT, 33 minutes earlier.
Area forecast discussion, May 14, 3:19 AM CDT, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 319 AM CDT THU MAY 14 2009 .SYNOPSIS...PERSISTENT NEGATIVE ANOMALY ACRS CANADA WL KEEP SEASONABLY STG BAND OF WESTERLIES SUPPRESSED ACRS THE CONUS AT LEAST THROUGH THE WEEKEND. MEAN TROF POSN WL SHIFT EWD INTO THE ERN U.S. DURING THE WEEKEND...WITH BROAD RIDGE SETTING UP OUT TO THE WEST. TEMPS WL AVERAGE BLO NORMAL FOR THE NEXT SEVERAL DAYS...WITH SAT PROBABLY THE COOLEST DAY. SYSTEM CROSSING THE RGN FRI AFTN/NGT WL BRING ANOTHER CHC OF PCPN. MED RANGE MODELS NOT IN GOOD AGREEMENT ON THE EVOLUTION OF THE FLOW AFTER THAT. THE ECWMF CONTINUES TO LOWER HEIGHTS IN ERN CANADA... RESULTING IN FAST WNWLY UPR FLOW ACRS THE FCST AREA. THE REST OF THE MODELS...INCLUDING THE GFS ENSEMBLE MEAN...DEVELOP MORE TROFFING OVER THE PAC NW...AND WITH UPR RIDGE BUILDING NEWD FM THE PLAINS INTO THE LOWER LAKES. DIFFERENCES FOR TEMPS ACRS THE FCST AREA ARE HUGE...PROBABLY UP TO 30F DEGREES. && .SHORT TERM...TDA/TNGT/FRI. MAIN PCPN BAND NOW E OF THE AREA...BUT SML AREA OF SHRA IN REMNANTS OF COMMA HEAD SWINGING SEWD TOWARD N-C WI. THAT WL AT LEAST BRUSH THE N THIS MORNING. EXACT POPS/WX WL BE AN ISSUANCE TIME DECISION. EXTENSIVE CLOUDINESS NOTED OVER THE NRN PLAINS ON STLT IMAGES. EXPECT SUBSIDENCE TO BREAK THAT UP AT LEAST SOME AS IT TRIES TO ADVECT EWD. BUT NEEDED TO BUMP SKYCON UP...AT LEAST FOR THE MORNING. LEANED TOWARD COOLER MET/BIAS-CORRECTED MET GUID. THAT WAS ALSO SUPPORTED BY MIXING FCST AFTN 850 MB TEMPS DOWN TO THE SFC. SKIES WL CLEAR BY EVENING AS SFC RIDGE EDGES INTO THE RGN. GOOD RADIATIONAL COOLING CONDITIONS...AT LEAST UNTIL SOME CI OVESPREADS THE AREA LATER IN THE NGT. TEMPS LIKELY TO GO BLO FREEZING IN THE CLIMATOLOGICALLY COLD SPOTS OF THE N. TOMORROW /15 MAY/ IS THE START DATE FOR FROST/FREEZE HEADLINES IN THE N. SO NEED TO POST A HEADLINE. GIVEN THIS IS THE FIRST DAY OF HEADLINES...OPTED FOR JUST A FROST ADVISORY DESPITE THE FACT THAT SOME FZG TEMPS ARE LIKELY. EITHER A FROST ADVISORY OR A FREEZE WARNING WOULD ALMOST CERTAINLY GENERATE THE SAME DESIRED RESPONSE FROM GARDENERS/BUSINESSES WITH TENDER PLANTS TO PROTECT. NEXT SYSTEM WL QUICKLY MOVE TOWARD THE AREA FRI. GIVEN THE DRY AIR IN PLACE AND THAT TIMING JUST SEEMS VERY FAST...OPTED TO CONFINE POPS IN THE E UNTIL LATE IN THE DAY. ALSO OPTED TO REMOVE THUNDER. STEEPER MID-LVL LAPSE RATES JUST STARTING TO ARRIVE LATE IN THE DAY...AND MODEL MUCAPES AOB 500 J/KG THROUGH 00Z. FOR TEMPS...USED BLEND OF MET AND BIAS-CORRECTED MET...BUT COOLED THE LAKESHORE AS SSELY FLOW WON/T ALLOW FOR MUCH WARMING THERE. .LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY A COLD FRONT PUSHES ACROSS THE AREA FRIDAY NIGHT. SHOWERS ARE LIKELY ACROSS THE ENTIRE AREA DURING EVENING HOURS...THEN LINGERED A CHANCE OF SHOWERS ACROSS THE NORTHEAST THIRD OF THE FORECAST AREA AFTER MIDNIGHT. CONTEMPLATED IN REMOVING THUNDER FRIDAY EVENING... BUT MID LEVEL LAPSE RATES ARE STILL 6 TO 6.5 C/KM AND COULD NOT RULE OUT AN ISOLATED THUNDERSTORM. BEHIND THE COLD FRONT...WEST TO NORTHWEST WINDS WILL INCREASE LATE FRIDAY NIGHT AND WILL INCLUDE BREEZY WORDING IN MOST ZONE GROUPS. WINDY CONDITIONS EXPECTED ON SATURDAY WITH DEEP MIXING UP TO 5000 FT EXPECTED. GFS/WRF BUFKIT SOUNDINGS INDICATED WIND GUSTS OF 30 TO 34 KNOTS POSSIBLE IN THE MIXED LAYER...THEREFORE WILL HAVE WIND GUSTS TO AROUND 35 MPH IN THE ZONES AND WAS DEPICTED IN THE GRIDS. SATURDAY WILL START OUT MOSTLY CLOUDY EARLY...THEN BECOME MOSTLY SUNNY DURING THE AFTERNOON AS DEEP MIXING OF THE DRY AIR ALOFT WILL ERODE THE CLOUDS. FOR SATURDAY NIGHT...HIGH PRESSURE WILL BUILD INTO WISCONSIN WITH CLEAR AND COLD CONDITIONS FOR MID MAY. WINDS WILL ALSO DIMINISH AND SHOULD BECOME CALM OR LESS THAN 5 MPH ACROSS CENTRAL AND NORTH CENTRAL WISCONSIN. QUESTIONS LINGER ACROSS FAR NORTHEAST WISCONSIN ALONG THE BAY AND LAKE WHERE ENOUGH GRADIENT WIND EXISTS TO HELP KEEP WINDS FROM GOING CALM. AIR MASS WILL BE COLD ENOUGH TO WARRANT THE MENTION OF AREAS OF FROST DESPITE THE WINDS NOT GOING CALM OR IF WINDS SHOULD DROP OFF UNEXPECTEDLY AROUND SUNRISE. HIGH PRESSURE WILL BRING SUNNY AND COOL CONDITIONS TO THE AREA ON SUNDAY WITH ANOTHER COOL NIGHT EXPECTED SUNDAY NIGHT. SOME OF THE LOWEST TEMPERATURES MAY OCCUR OVER THE SOUTHEAST PORTION OF THE FORECAST AREA WHERE WINDS WILL REMAIN THE LIGHTEST WHILE THE NORTH SHOULD HAVE SOME WINDS THROUGH THE NIGHT WITH BETTER PRESSURE GRADIENT NOTED IN THIS AREA. MODELS DIVERGE ON THE FORECAST EARLY NEXT WEEK. THE GFS MODEL KEEPS FRONT WELL NORTH OF THE AREA MONDAY AND TUESDAY WHILE THE ECMWF PUSHES THE FRONT THROUGH THE AREA MONDAY NIGHT AND TUESDAY. BEYOND TUESDAY...THE DIFFERENCES ARE EVEN GREATER WITH GFS KEEPING THE FRONT WELL NORTH OF THE AREA WHILE ECMWF SHOVES THE FRONT SOUTH IN NORTHERN MISSOURI BY 12Z WEDNESDAY. THIS WILL HAVE SIGNIFICANT IMPACTS ON THE TIMING OF PRECIPITATION CHANCES AND ON TEMPERATURES TUESDAY AND WEDNESDAY. HAVE LEFT THE CURRENT PACKAGE ALONE UNTIL THE MODELS CONVERGE ON ONE SOLUTION. && .AVIATION...AREA OF MVFR CIGS TO THE W WL PROBABLY GET INTO N-C AND C WI FOR A TIME THIS MORNING...THEN SUBSIDENCE SHOULD BREAK UP THE CLDS AND RESULT IN VFR CONDITIONS BY LATE AFTN. && .GRB WATCHES/WARNINGS/ADVISORIES... FROST ADVISORY 1 AM TO 7 AM FRIDAY WIZ005-010>013-018-019-021-073- && SKOWRONSKI/ECKBERG
Hazardous weather outlook, May 13, 12:14 PM CDT, 15 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE GREEN BAY WI 1214 PM CDT WED MAY 13 2009 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-141100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 1214 PM CDT WED MAY 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS PARTS OF CENTRAL AND NORTHEAST WISCONSIN. THE RISK OF SEVERE STORMS IS SOUTH OF A LINE FROM MARSHFIELD TO GREEN BAY...WITH THE MOST LIKELY PERIOD OF TIME BETWEEN 400 PM AND 900 PM. THE RISK OF SEVERE STORMS DURING THE LATE AFTERNOON AND EARLY EVENING WILL DEPEND ON THE AMOUNT OF HEATING THAT CAN OCCUR THIS AFTERNOON AHEAD OF A COLD PASSING OVER THIS EVENING. LATEST SATELLITE IMAGERY SUGGESTS CLOUDS WILL LINGER A BIT LONGER THIS AFTERNOON AND IF THIS TREND CONTINUES TO PERSIST THIS AFTERNOON...THE THREAT OF SEVERE WEATHER WILL CONTINUE TO DIMINISH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE ALSO POSSIBLE FRIDAY AFTERNOON AND NIGHT...AND AGAIN NEXT WEEK. BE SURE TO MONITOR LATER FORECASTS WHICH WILL BE ABLE TO PROVIDE INFORMATION ON POTENTIAL FOR SEVERE WEATHER WITH THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EARLY THIS EVENING. LMZ521-522-541>543-141100- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 1214 PM CDT WED MAY 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE WATERS OF GREEN BAY AND NORTHWEST LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT CONDITIONS HAZARDOUS TO SMALL CRAFT WILL CONTINUE THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE ALSO POSSIBLE FRIDAY AFTERNOON AND NIGHT...AND AGAIN NEXT WEEK. BE SURE TO MONITOR LATER FORECASTS WHICH WILL BE ABLE TO PROVIDE INFORMATION ON POTENTIAL FOR SEVERE WEATHER WITH THESE STORMS. TH
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 7:46 PM CDT | Severe Thunderstorm Warning | GRB | Waushara | 29 min |
Nearby
Frost Advisories in Wisconsin, 2009Every frost advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.